Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A nondesuspension theorem for stunted real projective spaces

Authors: Donald M. Davis and Mark Mahowald
Journal: Proc. Amer. Math. Soc. 71 (1978), 143-146
MSC: Primary 55G25; Secondary 55G05
MathSciNet review: 0474300
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For certain stunted projective spaces P and positive integers n, it is shown that P cannot be homotopy equivalent to the n-fold suspension of some other complex.

References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 0139178 (25:2614)
  • [2] D. M. Davis, Generalized homology and the generalized vector field problem, Quart. J. Math. 25 (1974), 169-193. MR 0356053 (50:8524)
  • [3] -, Nonexistence of axial maps, Topology and its Applications, Dekker, New York, 1974, pp. 137-141. MR 0358775 (50:11234)
  • [4] D. M. Davis and M. Mahowald, Obstruction theory and ko-theory (Proc. 1977 Evanston Conf.), Lecture Notes in Math., Springer-Verlag, Berlin and New York (to appear). MR 513571 (80g:55034)
  • [5] S. Feder and W. Iberkleid, Secondary operations in K-theory and sections of vector bundles (Geometry and topology, Rio de Janeiro, 1976), Lecture Notes in Math., no. 597, Springer-Verlag, Berlin and New York, 1977, pp. 161-175. MR 0451244 (56:9531)
  • [6] M. Mahowald, On the unstable J-homomorphism, Reunion sobre Teoria Homotopia, Notas de Matematicas y Simposia, Soc. Mat. Mexicana, vol. 1, 1975, pp. 99-105. MR 761723
  • [7] R. J. Milgram, The structure over the Steenrod algebra of some 2-stage Postnikov systems, Quart J. Math. 20 (1969), 161-169. MR 0248811 (40:2061)
  • [8] -, Unstable homotopy from the stable point of view, Lecture Notes in Math., no. 368, Springer-Verlag, Berlin and New York, 1974. MR 0348740 (50:1235)
  • [9] H. Toda, Composition methods in homotopy groups of spheres, Ann. of Math. Studies, no. 49, Princeton Univ. Press, Princeton, N. J., 1962. MR 0143217 (26:777)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55G25, 55G05

Retrieve articles in all journals with MSC: 55G25, 55G05

Additional Information

Keywords: Suspension, projective space, geometric dimension, Adams operations
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society